Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 5, NWS Sacramento, CA

August 8, 2018

NWS Sacramento, CA issued this red flag warning at Aug 8, 2018, 1:22 PM PDT. It took effect at Aug 9, 2018, 2:00 PM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2018, 1:22 PM PDT (20:22 UTC)
In effect from
Aug 9, 2018, 2:00 PM PDT
Expired
Aug 11, 2018, 11:00 PM PDT
In force
57 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

002 
WWUS86 KSTO 082022
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
122 PM PDT Wed Aug 8 2018

...Red Flag Warning In Effect Thursday Afternoon Through Saturday
Evening...

.Wind will increase Thursday afternoon through Saturday evening
as a low pressure system passes through Northern California.
Local gusts up to 35 mph will be possible, particularly during
the afternoons and early evenings over higher elevations. These 
winds when coupled with low humidity levels will bring critical
fire weather conditions. Highest threat areas include the Carr 
Fire, the Mendocino Complex, and the Donnell Fire.

CAZ221-082130-
/O.CAN.KSTO.FW.A.0004.180810T1800Z-180812T0600Z/
Stanislaus NF West of the Sierra Crest-
122 PM PDT Wed Aug 8 2018

...FIRE WEATHER WATCH IS UPGRADED TO A RED FLAG WARNING FOR FIRE 
WEATHER ZONE 221...

The National Weather Service in Sacramento has upgraded the Fire 
Weather Watch to a Red Flag Warning. The Fire Weather Watch is no
longer in effect.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>216-263-264-266-268-279-100000-
/O.UPG.KSTO.FW.A.0004.180809T2100Z-180812T0600Z/
/O.NEW.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
122 PM PDT Wed Aug 8 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER 
ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 2 PM Thursday to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local south to southwest ridgetop wind gusts 25 to 35 
  mph Thursday afternoon into Saturday evening. Valley winds 
  gusting to 25 mph.

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent. 

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ269-100000-
/O.UPG.KSTO.FW.A.0004.180810T1800Z-180812T0600Z/
/O.NEW.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
122 PM PDT Wed Aug 8 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER 
ZONE 269...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent. 

* HIGHEST THREAT...Near the Donnell Fire, and over exposed 
  ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
7 follow-up statements
920 
WWUS86 KSTO 090001
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
501 PM PDT Wed Aug 8 2018

...Red Flag Warning In Effect Thursday Afternoon Through Saturday
Evening...

.Wind will increase Thursday afternoon through Saturday evening
as a low pressure system passes through Northern California.
Local gusts up to 35 mph will be possible, particularly during
the afternoons and early evenings over higher elevations. These
winds when coupled with low humidity levels will bring critical
fire weather conditions. Highest threat areas include the Carr
Fire, the Mendocino Complex and over exposed ridges.

CAZ213>216-263-264-266-268-279-100015-
/O.CON.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
501 PM PDT Wed Aug 8 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER 
ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 2 PM Thursday to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local south to southwest ridgetop wind gusts 25 to 35 
  mph Thursday afternoon into Saturday evening. Valley winds 
  gusting to 25 mph.

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent. 

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ269-100015-
/O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
501 PM PDT Wed Aug 8 2018


The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent. 

* HIGHEST THREAT...Over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
991 
WWUS86 KSTO 091305
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
605 AM PDT Thu Aug 9 2018

...Red Flag Warning In Effect This Afternoon Through Saturday 
Evening...

.Wind will increase this afternoon through Saturday evening as a 
low pressure system passes through Northern California. Local 
gusts up to 35 mph will be possible, particularly during the 
afternoons and early evenings over higher elevations. These winds 
when coupled with low humidity levels will bring critical fire 
weather conditions. Highest threat areas include the Carr Fire, 
the Mendocino Complex and over exposed ridges.

CAZ213>216-263-264-266-268-279-100100-
/O.CON.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
605 AM PDT Thu Aug 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE
WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279...

* WIND...Local south to southwest ridgetop wind gusts 25 to 35 mph
  this afternoon into Saturday evening. Valley winds gusting to 
  25 mph.
 
* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ269-100100-
/O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
605 AM PDT Thu Aug 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM
PDT SATURDAY...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent.

* HIGHEST THREAT...Over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
301 
WWUS86 KSTO 092109
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
209 PM PDT Thu Aug 9 2018

...Red Flag Warning In Effect This Afternoon Through Saturday
Evening...

.Wind will increase this afternoon through Saturday evening as a
low pressure system passes through Northern California. Local
gusts up to 35 mph will be possible, particularly during the
afternoons and early evenings over higher elevations. These winds
when coupled with low humidity levels will bring critical fire
weather conditions. Highest threat areas include the Carr Fire,
the Mendocino Complex this afternoon and evening, and over the
Donneel fire and over exposed ridges on Friday.

CAZ221-101415-
/O.EXA.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Stanislaus NF West of the Sierra Crest-
209 PM PDT Thu Aug 9 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SATURDAY...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Saturday. 

* WIND...Local west to northwest ridgetop wind gusts 25 to 35 mph
  Friday afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent.

* HIGHEST THREAT...Donnell Fire and exposed ridges.

* IMPACTS...Donnell fire spreading south along Highway 108 and the
  Pacific Coast Trail. Any new fires will spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>216-263-264-266-268-279-101415-
/O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
209 PM PDT Thu Aug 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213,
214, 215, 216, 263, 264, 266, 268, AND 279...

* WIND...Local south to southwest ridgetop wind gusts 15 to 25 mph
  late this afternoon and evening. Friday afternoon southwest
  winds becoming northwest 20 to 30 mph, lingering into Saturday
  afternoon. Valley winds gusting to 20 mph.
  

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Ranch fire of the Mendocino Complex and the
  Carr and Murphy fires, and over exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ269-101415-
/O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
209 PM PDT Thu Aug 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM
PDT SATURDAY...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent.

* HIGHEST THREAT...Over exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
707 
WWUS86 KSTO 101300
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
600 AM PDT Fri Aug 10 2018

...Red Flag Warning In Effect Until Saturday Evening...

.Increasing wind is expected over higher terrain into Saturday
evening as a low pressure system passes through Northern 
California. Local gusts up to 35 mph will be possible, 
particularly during the afternoons and early evenings over higher 
elevations. These winds when coupled with low humidity levels will
bring critical fire weather conditions. Highest threat areas 
include exposed ridges, the Mendocino Complex, and the Carr, 
Donnell, Hat, and Murphy fires.

CAZ213>216-263-264-266-268-279-110100-
/O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
600 AM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213,
214, 215, 216, 263, 264, 266, 268, AND 279...

* WIND...Local south to southwest wind gusts 20 to 30 mph this
  afternoon into Saturday evening. Valley winds gusting to 20 
  mph. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Mendocino Complex, the Carr Fire, the Murphy
  Fire, the Hat Fire, and exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ221-269-110100-
/O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
600 AM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT SATURDAY...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph
  this afternoon into Saturday evening. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 35 
  to 40 percent.

* HIGHEST THREAT...Donnell Fire and exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
803 
WWUS86 KSTO 102100
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
200 PM PDT Fri Aug 10 2018

...Red Flag Warning In Effect Until Saturday Evening...

.Northern CA will get a glancing blow from a low pressure system 
passing through Oregon this afternoon and evening. An associated
dry surface cold front will also swing across the area bringing
increased southwest to northwest winds. Local gusts up to 35 mph 
will be possible, particularly during the afternoons and early 
evenings over higher elevations. These winds when coupled with low
humidity levels will bring critical fire weather conditions. In
addition, increased instability will bring active fire conditions
to area fires. Highest threat areas include exposed ridges, the 
Mendocino Complex, and the Carr, Donnell, Hat, and Murphy fires.

CAZ213>216-221-263-264-266-268-269-279-111400-
/O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
200 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213,
214, 215, 216, 263, 264, 266, 268, AND 279...

* WIND...Local south to southwest wind gusts 20 to 30 mph this 
  afternoon into Saturday evening. Valley winds gusting to 20 
  mph. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Mendocino Complex, the Carr, Murphy, Hat and 
  Donnell Fires, and exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
941 
WWUS86 KSTO 110959
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
259 AM PDT Sat Aug 11 2018

...Red Flag Warning In Effect Until This Evening...

.Local gusty winds expected over higher terrain as a low pressure
system passes north of the area. The combination of wind, low 
humidity, and instability will bring critical fire weather 
conditions with the highest threat areas including the Mendocino 
Complex, and the Carr, Donnell, Hat, and Murphy fires.

CAZ213>216-221-263-264-266-268-269-279-120600-
/O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
259 AM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER
ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279...

* WIND...Local south to southwest wind gusts 20 to 30 mph.

* HUMIDITY...Minimum humidities of 10 to 20 percent.

* HIGHEST THREAT...Mendocino Complex, the Carr, Murphy, Hat and 
  Donnell Fires, and exposed ridges.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
569 
WWUS86 KSTO 120608
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1108 PM PDT Sat Aug 11 2018

CAZ213>216-221-263-264-266-268-269-279-120715-
/O.EXP.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
1108 PM PDT Sat Aug 11 2018

...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND LOCALLY GUSTY
WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 221, 263, 264, 
266, 268, 269, AND 279...

The Red Flag Warning is no longer in effect.

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 8, 4:02 AM PDT, 9 hours 20 minutes earlier.

Area forecast discussion, Aug 8, 4:02 AM PDT, 9 hours 20 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
402 AM PDT Wed Aug 8 2018

.SYNOPSIS...
Slightly above normal temperatures through the week. Onshore flow
increases Thursday through Saturday with breezy winds at times.
Smoke from wildfires will continue to impact the air quality.

&&

.DISCUSSION...
Ridge of high pressure remains in control of the region through
Thursday. This will lead to dry conditions, light terrain driven
winds, and warmer temperatures. However, smoke from the area
wildfires could continue to make for a tricky temperature
forecast, and may keep temperatures down by a few degrees.

Smoke and haze will continue to impact interior NorCal, with the
latest HRRR smoke model showing similar conditions to those
experienced on Tuesday. Poor air quality can be expected,
especially near the several ongoing large wildfires. Make sure to
check local air quality reports.

A low pressure trough will approach the West Coast Thursday
afternoon, acting to tighten the pressure gradient. Local wind
gusts 25 to 35 mph can be expected Thursday afternoon into
Saturday evening, especially over higher terrain. This could lead
to critical fire weather conditions across portions of the Coastal
Range, the northern Sacramento Valley, and the northern Sierra.
Thus, a Fire Weather Watch is in effect from Thursday afternoon
through Saturday evening. The trough might help diminish
visibility issues due to smoke. In addition to enhanced winds,
the trough will bring cooler temperatures across the forecast
area, with Valley highs in the 90s.

Elevated instability charts suggest that an isolated thunderstorm
could develop Friday morning over the southern Coastal range,
including Lake Co, as some moisture is advected northward. However,
the latest 00z NAM run is no longer suggesting convection, but
will continue to monitor. Dry conditions expected elsewhere.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

Upper ridging from the Desert SW gradually builds over Interior
NorCal through the extended forecast period. This will result in
above normal temperatures with a slow warming trend through the
middle of next week. Slight chance of an isolated afternoon
thunderstorm over extreme southern portions of our Sierra Nevada
forecast area Sunday and Monday, however best chances look to
remain south and east of the CWA.

&&

.AVIATION...

Lcl MVFR/IFR conds poss in HZ/FU acrs ptns of Intr NorCal otrw
VFR. Lcl Wly sfc wnd gsts up to 25 kts poss in Cstl Mtns and Delta
btwn 00z and 07z Thu.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Saturday
evening for Burney Basin and Northeast Plateau in Shasta County
Including Northwest Lassen NF north of Lassen NP-Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion
of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma
Unit-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft.
Includes portions of Shasta-Trinity and Butte Units-Northern
Sierra Including Lassen NP and Plumas and Lassen NF/S West of
the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth
Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West
of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Stanislaus NF West of the Sierra
Crest.

&&

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.